Best approximations for classes of periodic functions of many variables with bounded dominating mixed derivative

Authors

DOI:

https://doi.org/10.3842/umzh.v76i7.8307

Keywords:

Sobolev classes, best approximation, dominating mixed derivative, Fourier sums, step-hyperbolic cross

Abstract

UDC 517.51

We establish exact order estimates for approximations of the Sobolev classes W^{\boldsymbol{r}}_{p,\boldsymbol{\alpha}}(\mathbb{T}^d) of periodic functions of many variables with bounded dominant mixed derivative. The approximation is performed by using trigonometric polynomials with  spectra in step hyperbolic crosses, and the error is estimated in the metric of the space B_{q,1}(\mathbb{T}^d), 1 \leq p, q < \infty.

References

V. N. Temlyakov, Estimates of the asymptotic characteristics of classes of functions with bounded mixed derivative or difference, Proc. Steklov Inst. Math., 189, 161–197 (1990).

B. S. Kashin, V. N. Temlyakov, On best m-term approximations and the entropy of sets in the space L_1, Math. Notes, 56, № 5, 1137–1157 (1994); https://doi.org/10.1007/BF02274662. DOI: https://doi.org/10.1007/BF02274662

E. S. Belinsky, Estimates of entropy numbers and Gaussian measures for classes of functions with bounded mixed derivative, J. Approx. Theory, 93, № 1, 114–127 (1998); https://doi.org/10.1006/jath.1997.3157. DOI: https://doi.org/10.1006/jath.1997.3157

A. S. Romanyuk, V. S. Romanyuk, Approximating characteristics of the classes of periodic multivariate functions in the space B_{infty,1}, Ukr. Math. J., 71, № 2, 308–321 (2019); https://doi.org/10.1007/s11253-019-01646-3. DOI: https://doi.org/10.1007/s11253-019-01646-3

A. S. Romanyuk, V. S. Romanyuk, Estimation of some approximating characteristics of the classes of periodic functions of one and many variables, Ukr. Math. J., 71, № 8, 1257–1272 (2020); https://doi.org/10.1007/s11253-019-01711-x. DOI: https://doi.org/10.1007/s11253-019-01711-x

A. S. Romanyuk, V. S. Romanyuk, Approximative characteristics and properties of operators of the best approximation of classes of functions from the Sobolev and Nikol’skii–Besov spaces, J. Math. Sci., 252, № 4, 508–525 (2021); https://doi.org/10.1007/s10958-020-05177-2. DOI: https://doi.org/10.1007/s10958-020-05177-2

S. B. Hembars’ka, P. V. Zaderei, Best orthogonal trigonometric approximations of the Nikol’skii–Besov type classes of periodic functions in the fpace B_{infty,1}, Ukr. Math. J., 74, № 6, 883–895 (2022); https://doi.org/10.1007/s11253-022-02115-0. DOI: https://doi.org/10.1007/s11253-022-02115-0

A. S. Romanyuk, S. Ya. Yanchenko, Estimates of approximating characteristics and the properties of the operators of best approximation for the classes of periodic functions in the space B_{1,1}, Ukr. Math. J., 73, № 8, 1278–1298 (2022); https://doi.org/10.1007/s11253-022-01990-x. DOI: https://doi.org/10.1007/s11253-022-01990-x

A. S. Romanyuk, S. Ya. Yanchenko, Approximation of the classes of periodic functions of one and many variables from the Nikol’skii–Besov and Sobolev spaces, Ukr. Math. J., 74, № 6, 967–980 (2022); https://doi.org/10.1007/s11253-022-02110-5. DOI: https://doi.org/10.1007/s11253-022-02110-5

P. I. Lizorkin, S. M. Nikol’skii, Function spaces of mixed smoothness from the decomposition point of view, Proc. Steklov Inst. Math., 187, 163–184 (1990).

V. N. Temlyakov, Approximation of functions with bounded mixed derivative, Proc. Steklov Inst. Math., 178, 1–121 (1989).

V. N. Temlyakov, Approximation of periodic functions, Nova Sci. Publ. Inc., New York (1993).

R. M. Trigub, E. S. Belinsky, Fourier аnalysis and аpproximation of фunctions, Kluwer Acad. Publ., Dordrecht (2004); https://doi.org/10.1007/978-1-4020-2876-2. DOI: https://doi.org/10.1007/978-1-4020-2876-2

A. S. Romanyuk, Approximating characteristics of the classes of periodic functions of many variables, Proc. Inst. Math. Nat. Acad. Sci. Ukraine, Kyiv (2012).

V. N. Temlyakov, Multivariate approximation, Cambridge University Press, Cambridge (2018); https://doi.org/10.1017/9781108689687. DOI: https://doi.org/10.1017/9781108689687

D. Dũng, V. Temlyakov, T. Ullrich, Hyperbolic cross approximation, Adv. Courses Math., CRM Barselona, Birkhäuser/Springer, Cham (2018); https://doi.org/10.1007/978-3-319-92240-9. DOI: https://doi.org/10.1007/978-3-319-92240-9

O. V. Fedunyk-Yaremchuk, M. V. Hembars’kyi, S. B. Hembars’ka, Approximative characteristics of the Nikol’skii--Besov-type classes of periodic functions in the space B_{infty,1}, Carpathian Math. Publ., 12, № 2, 376–391 (2020); https://doi.org/10.15330/cmp.12.2.376-391. DOI: https://doi.org/10.15330/cmp.12.2.376-391

A. S. Romanyuk, V. S. Romanyuk, K. V. Pozharska, S. B. Hembars'ka, Characteristics of linear and nonlinear approximation of isotropic classes of periodic multivariate functions, Carpathian Math. Publ., 15, № 1, 78–94 (2023); https://doi.org/10.15330/cmp.15.1.78-94. DOI: https://doi.org/10.15330/cmp.15.1.78-94

S. B. Hembars’ka, I. A. Romanyuk, O. V. Fedunyk-Yaremchuk, Characteristics of the linear and nonlinear approximations of the Nikol’skii–Besov-type classes of periodic functions of several variables, J. Math. Sci., 274, № 3, 307–326 (2023); https://doi.org/10.1007/s10958-023-06602-y. DOI: https://doi.org/10.1007/s10958-023-06602-y

A. Kolmogoroff, Über die beste Annäherung von Funktionen einer gegeben Funktionenklasse, Ann. Math., 37, № 1, 107–110 (1936); https://doi.org/10.2307/1968691. DOI: https://doi.org/10.2307/1968691

A. S. Romanyuk, Entropy numbers and widths for the classes B^r_{p,theta} of periodic functions of many variables, Ukr. Math. J., 68, № 10, 1620–1636 (2017); https://doi.org/10.1007/s11253-017-1315-9. DOI: https://doi.org/10.1007/s11253-017-1315-9

S. M. Nikol'skii, Inequalities for entire functions of finite power and their application to the theory of differentiable functions of many variables, Tr. Mat. Inst. Steklova, 38, 244–278 (1951).

B. S. Mityagin, The approximation of functions in the space L^p and C on the torus, Mat. Sb., 58, № 4, 397–414 (1962).

N. S. Nikol'skaya, The approximation in the L_p metric of differentiable functions of several variables by Fourier sums, Sib. Math. J., 15, № 2, 282–295 (1974); https://doi.org/10.1007/BF00968291. DOI: https://doi.org/10.1007/BF00968291

E. M. Galeev, Approximation by Fourier sums of classes of functions with several bounded derivatives, Math. Notes, 23, № 2, 109–117 (1978); https://doi.org/10.1007/BF01153149. DOI: https://doi.org/10.1007/BF01153149

Published

04.08.2024

Issue

Section

Research articles

How to Cite

Pozharska, K., et al. “Best Approximations for Classes of Periodic Functions of Many Variables With Bounded Dominating Mixed Derivative”. Ukrains’kyi Matematychnyi Zhurnal, vol. 76, no. 7, Aug. 2024, pp. 1007-23, https://doi.org/10.3842/umzh.v76i7.8307.